Health and MedicineMedicinesSide effects of painkillers and their excessive consumption

Side effects of painkillers and their excessive consumption

The abusive consumption of analgesics can cause chronic headaches, especially if they are taken 15 days or more per month. Find out why and how to avoid it.

Analgesics are drugs that calm or eliminate pain, thus referring to a group of drugs, from different chemical families that calm or eliminate pain through different mechanisms.

There are different analgesics depending on their function: non-steroidal anti-inflammatory drugs (such as aspirin), minor opiates (such as tramadol), major opiates (such as morphine), and adjuvant drugs (they are not analgesics in themselves but potentiate their action in association).

Having said this, it is known that every time many people get sick, it is usual for them to self-medicate, not going to the doctor to be prescribed the medications they would need to take, in case -of course- they actually needed them from a point of view. Medical view.

One of the most common reasons why pain relievers (such as paracetamol, ibuprofen or aspirin) are consumed is to treat and reduce headaches (either headaches or migraines).

However, it is also common for that headache to continue and not be eliminated with the help of painkillers.

Did you know that the abusive consumption of painkillers can cause chronic headaches?

This is because the continued use of drugs to combat this disorder causes precisely that: the headache is maintained by excessive intake of analgesics.

This has been warned by the different Institutes of Health, who have indicated through a statement that taking painkillers too often worsens the headache.

And what would this frequency be? Basically take these medications half the days of the month, which means consuming them 15 days a month.

This is because no steroidal anti-inflammatory painkillers such as ibuprofen or other painkillers such as acetaminophen and aspirin 15 or more days per month tend to cause overuse headaches.

In the case of minor opiates (which we find in the second group of analgesics), as they are made up of stronger medications, they should not be taken 10 or more days a month, since they are likely to cause a constant headache.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Subscribe Today

GET EXCLUSIVE FULL ACCESS TO PREMIUM CONTENT

EXPERT ANALYSIS OF AND EMERGING TRENDS IN CHILD WELFARE AND JUVENILE JUSTICE

Get unlimited access to our EXCLUSIVE Content and our archive of subscriber stories.

Exclusive content

Latest article

More article